Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Blacksburg, VA

March 14, 2016Rockingham County, Stokes County, North Carolina; Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 14, 2016, 7:49 PM EDT for Rockingham County, Stokes County, North Carolina; Henry County, City of Martinsville, Virginia. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 7:49 PM EDT (23:49 UTC)
Expired
Mar 14, 2016, 8:30 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:56 PM EDTHAIL 15 Sse Spencer, VAQUARTER SIZE HAIL COVERED GROUND
Mar 14, 8:10 PM EDTHAIL 13 Ese Bassett, VA
Mar 14, 8:15 PM EDTHAIL 12 W Figsboro, VA
Mar 14, 8:25 PM EDTHAIL 12 N Martinsville City, VASOCIAL MEDIA REPORT OF NICKLE TO QUARTER SIZE HAIL ALONG BARROWS MILL ROAD JUST OUTSIDE OF MARTINSVILLE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS51 KRNK 142349
SVRRNK
NCC157-169-VAC089-690-150030-
/O.NEW.KRNK.SV.W.0017.160314T2349Z-160315T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...

* UNTIL 830 PM EDT

* AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  AYERSVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE...
  MAYODAN...
  STONEVILLE...
  MARTINSVILLE CITY...
  AND SANDY RIDGE. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3649 8015 3654 8011 3654 8005 3663 8006
      3682 7993 3681 7987 3669 7969 3640 7997
TIME...MOT...LOC 2349Z 212DEG 24KT 3651 8001 

HAIL...1.00IN
WIND...60MPH
 
$$

CF
3 follow-up statements
291 
WWUS51 KRNK 150000
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT MON MAR 14 2016

NCC169-150009-
/O.CAN.KRNK.SV.W.0017.000000T0000Z-160315T0030Z/
STOKES NC-
800 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN STOKES COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3653 8002 3654 8003 3654 8004 3655 8004
      3661 8000 3663 8006 3682 7993 3681 7986
      3669 7969 3647 7991
TIME...MOT...LOC 2359Z 212DEG 24KT 3657 7996 

$$

NCC157-VAC089-690-150030-
/O.CON.KRNK.SV.W.0017.000000T0000Z-160315T0030Z/
ROCKINGHAM NC-HENRY VA-CITY OF MARTINSVILLE VA-
800 PM EDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
NORTHWESTERN ROCKINGHAM...HENRY COUNTIES AND THE CITY OF
MARTINSVILLE...

AT 759 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRICE...MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
STONEVILLE...
MARTINSVILLE CITY...
AXTON...
AND SPENCER. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3653 8002 3654 8003 3654 8004 3655 8004
      3661 8000 3663 8006 3682 7993 3681 7986
      3669 7969 3647 7991
TIME...MOT...LOC 2359Z 212DEG 24KT 3657 7996 

HAIL...1.00IN
WIND...60MPH
 
$$

CF
265 
WWUS51 KRNK 150013
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT MON MAR 14 2016

NCC157-150022-
/O.CAN.KRNK.SV.W.0017.000000T0000Z-160315T0030Z/
ROCKINGHAM NC-
813 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN ROCKINGHAM COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3656 7991 3658 7995 3658 7996 3660 7998
      3663 8006 3664 8006 3682 7993 3680 7985
      3669 7969 3654 7984
TIME...MOT...LOC 0012Z 212DEG 24KT 3665 7990 

$$

VAC089-690-150030-
/O.CON.KRNK.SV.W.0017.000000T0000Z-160315T0030Z/
HENRY VA-CITY OF MARTINSVILLE VA-
813 PM EDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
CENTRAL HENRY  AND THE CITY OF MARTINSVILLE...

AT 812 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARTINSVILLE
AIRPORT...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
MARTINSVILLE CITY...
AXTON...
SPENCER...
AND BASSETT. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3656 7991 3658 7995 3658 7996 3660 7998
      3663 8006 3664 8006 3682 7993 3680 7985
      3669 7969 3654 7984
TIME...MOT...LOC 0012Z 212DEG 24KT 3665 7990 

HAIL...1.00IN
WIND...60MPH
 
$$

CF
209 
WWUS51 KRNK 150023
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT MON MAR 14 2016

VAC089-690-150033-
/O.EXP.KRNK.SV.W.0017.000000T0000Z-160315T0030Z/
HENRY VA-CITY OF MARTINSVILLE VA-
823 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL HENRY  AND THE CITY OF MARTINSVILLE WILL EXPIRE AT 830 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3656 7991 3658 7995 3658 7996 3660 7998
      3663 8006 3664 8006 3682 7993 3680 7985
      3669 7969 3654 7984
TIME...MOT...LOC 0020Z 212DEG 24KT 3665 7990 

$$

CF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:22 PM EDT, 27 minutes earlier.

Area forecast discussion, Mar 14, 7:22 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON MAR 14 2016

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL GENERATE SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. WEAK HIGH PRESSURE SHOULD ARRIVE BY TUESDAY AND
PROVIDE DRY AND UNSEASONABLY WARM CONDITIONS FOR THE MIDDLE OF
THIS WEEK.
&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 345 PM EDT MONDAY...

THE SITUATION IS CURRENTLY UNFOLDING AS ADVERTISED WITH THE
LINGERING WEDGE HOLDING ON IN THE PIEDMONT WITH THUNDERSTORMS
DEVELOPING IN THE MORE UNSTABLE AIR TO THE SOUTH AND WEST. THE
CONVECTION IS BEING DRIVEN BY AN ACTIVE UPPER LEVEL SHORT WAVE
WHICH WILL HELP STEEPEN LAPSE RATES THROUGH THE EVENING. CURRENTLY
BELIEVE THE CONVECTION WILL MOVE ACROSS THE REGION AND CLEAR THE
EASTERN ZONES AROUND MIDNIGHT. THUNDER CHANCES WILL BE LEAST WHERE
THE WEDGE IS HOLDING ON BUT OTHER LOCATIONS WHERE CONVECTION DOES
FIRE WILL BE DEALING HAIL PRODUCING STORMS WITH A SLIGHT THREAT
FOR LARGE HAIL AND GUSTY WINDS.

LATER TONIGHT BEHIND THE SHORT WAVE EXPECT SOME LINGERING SHOWERS
WEST OF THE BLUE RIDGE THAT WILL GRADUALLY TAPER OFF AROUND
DAYBREAK TUESDAY. NO CHANGE OF AIRMASS SO LOWS TONIGHT WILL REMAIN
SOMEWHAT MILD IN THE UPPER 40S TO LOWER 50S...WITH HIGHS ON
TUESDAY GENERALLY UPPER 60S/NEAR 70 WEST OF THE RIDGE TO MIDDLE
70S EAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 345 PM EDT MONDAY...

SHORTWAVE RIDGING TO TAKE PLACE TUESDAY NIGHT AHEAD OF A DEEPENING
NEGATIVE TILT TROUGH OVER THE NORTHERN PLAINS INTO THE LOWER GREAT
LAKES. A WARM FRONT IS EXPECTED TO LIFT NORTHEAST THROUGH THE
CENTRAL APPALACHIANS LATE TUESDAY NIGHT WITH SOME LIGHT SHOWERS
POSSIBLE ACROSS THE MOUNTAINS. LOWS WILL BE MILD IN THE UPPER 40S TO
MID 50S.

WEDNESDAY....AN WESTERLY FLOW AT LOW AND MID LEVELS WITH INCREASING
SUNSHINE WILL ALLOW FOR TEMPS TO GET WELL INTO THE 70S MAINLY EAST
OF THE BLUE RIDGE...WITH SOME IN SOUTHSIDE VA INTO THE NC PIEDMONT
REACHING 80. THE MOUNTAINS WILL STAY WARM AS WELL WITH UPPER 60S TO
LOWER 70S. COULD SEE A FEW SHOWERS WED MORNING.

WEDNESDAY NIGHT FRONTAL SYSTEM MOVES ACROSS WITH 5H HEIGHTS FALLING
AS UPPER LOW MOVES ACROSS THE GREAT LAKES. MOISTURE IS LIMITED WITH
THIS SYSTEM...SO NOT LOOKING AT ANY THREAT OF RAIN...MAY BE SOME
LIGHT SHOWERS ACROSS THE SOUTHERN AND CENTRAL APPALACHIANS. TEMPS
WILL BE SLIGHTLY COOLER BUT ABOVE NORMAL IN THE 40S.

THURSDAY...A SFC WAVE STARTS TO FORM ALONG THE FRONT ACROSS THE GULF
COAST STATES AND SOUTHEAST. THIS MAY ACT TO BRING SOME MOISTURE OUR
WAY WITH THE FRONT NEARBY BUT STILL NOT EXPECTING ANY DECENT
CHANCES...SO HAVE POPS LOW CHANCE WV TO SLIGHT CHANCE ELSEWHERE.
TEMPS WILL BE ABOUT 10 DEGREES COOLER THAN WEDNESDAY BUT STILL WARM
FOR MID MARCH WITH UPPER 50S TO MID 60S WEST...TO AROUND 70
SOUTHEAST.

THINGS WILL BE CLEARING OUT THURSDAY NIGHT AS 5H HEIGHTS CONTINUE
FALLING...WITH MAIN TROUGH AXIS FROM THE GREAT LAKES TO THE CENTRAL
APPALACHIANS AND TN VALLEY. LOWS WILL RANGE FROM THE MID TO UPPER
30S WEST...TO LOWER TO MID 40S EAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM EST MONDAY...

FORECAST THIS PERIOD REMAINS SOMEWHAT SKETCHY BUT ALL MODELS
INDICATE BACK TO NORMAL OR JUST BELOW NORMAL TEMPERATURES.

FRIDAY WILL BE DRY...THOUGH SOME SHORTWAVE ENERGY SHOULD BRING
INCREASING MID AND HIGH CLOUDS TO THE AREA. FRIDAY WILL STILL BE
MILD BEFORE THE TROUGH SLIPS SOUTHEAST OVER THE WEEKEND...WITH HIGHS
IN THE 50S WEST TO LOWER TO MID 60S EAST.

FRONTAL BOUNDARY WILL BE STALLED NEAR THE GULF COAST FRIDAY....INTO
SATURDAY. COLD HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES INTO
THE NORTHEAST. AS THE UPPER LOW MOVES ACROSS THE OHIO VALLEY
SATURDAY NIGH INTO SUNDAY...THE FRONTAL BOUNDARY WILL SLIDE NORTH
ACROSS US WITH LOW PRESSURE FORMING ACROSS THE EASTERN PORTIONS OF
THE CAROLINAS...WITH SECOND LOW OVER THE UPPER OHIO VALLEY.
CURRENTLY....CRITICAL THICKNESSES AND TEMPS WILL KEEP PRECIP MAINLY
RAIN...BUT AS COLDER MOVES ACROSS BEHIND THE LOW SOME SNOW MAY OCCUR
OVER THE HIGHER TERRAIN SUNDAY NIGHT INTO MONDAY MORNING...BUT BY
THEN THE DEEPER MOISTURE WILL BE EXITING. STILL BEARS WATCH AS
COLDER AIR AND UPPER LOW MAY BE CLOSE ENOUGH TO BRING SOME HIGH
ELEVATIONS SNOWS TO THE CENTRAL AND SOUTHERN APPALACHIANS.

THE WEEKEND INTO MONDAY WILL BE COOL...WITH LOWS MAINLY IN THE
30S...AND HIGHS RANGING FROM THE 40S WEST TO LOWER TO MID 50S EAST.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
AS OF 711 PM EDT MONDAY...

THE WEDGE CONTINUES TO LINGER ALONG/EAST OF THE BLUE RIDGE THIS
EVENING WITH WIDESPREAD IFR/LIFR IN FOG AND LOW CIGS PERSISTING.
HOWEVER DEEPER CONVECTION ARRIVING FROM THE WEST OVER THE NEXT FEW
HOURS SHOULD HELP SCOUR OUT SOME OF THE LOWER CIGS AS HEAVIER
RAINFALL ARRIVES. WILL BE CONFINING THE SHRA/TSRA TO MAINLY BEFORE
MIDNIGHT AS THE SHORT WAVE PASSES WITH ALL SITES CLEAR OF THUNDER
BY THE EARLY MORNING HOURS. BELIEVE THERE WILL BE SOME CLEARING
BEHIND THE CONVECTION...BUT WITH HIGH AMBIENT MOISTURE FOLLOWING
THE SHRA/TSRA EXPECT SOME LOW CIGS/FOG WILL DEVELOP. WILL CONTINUE
TO BROAD BRUSH FOR THE LOWEST CONDITIONS INTO THE OVERNIGHT. LOW
CIGS/FOG WILL BE DISSIPATING AFTER DAYBREAK TUESDAY WITH VFR EAST
OF THE RIDGE AND LINGERING MVFR WEST...WITH ALL BECOMING VFR IN
THE AFTERNOON.

EXTENDED DISCUSSION...

HIGH PRESSURE WILL ALLOW GOOD FLYING WEATHER FOR WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. THURSDAY AFTERNOON THROUGH
FRIDAY APPEAR GENERALLY DRY...BUT CONFIDENCE IS LOW FOR THIS PART
OF THE FORECAST DUE TO LARGE DIFFERENCES IN THE MODELS. ANOTHER
STRONGER WEATHER SYSTEM WILL LIKELY BRING RAIN AND SUB-VFR
CONDITIONS TO MUCH OF THE AREA DURING THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...WP
LONG TERM...PM/RAB/WP
AVIATION...JH/MBS/RAB
Hazardous weather outlook, Mar 14, 3:28 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT MON MAR 14 2016

NCZ001>004-018>020-VAZ015-016-032-151930-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL-
PATRICK-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS. THERE IS A SLIGHT RISK THAT A FEW OF THESE COULD
BECOME SEVERE. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT...WITH
STRONG DAMAGING WIND GUSTS A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ007-009>014-017>019-022-023-033-034-043>045-058-059-
WVZ042>044-507-508-151930-
ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON
INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS COULD BECOME
STRONG TO SEVERE...WITH MARGINALLY SEVERE HAIL BEING THE MAIN
HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ020-024-035-046-047-151930-
BATH-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY
BECOME STRONG TO POSSIBLY SEVERE. THE MAIN THREAT WOULD BE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 14, 7:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT MON MAR 14 2016

VAZ033-043-142345-
HENRY-FRANKLIN-
720 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN FRANKLIN...EASTERN HENRY AND CITY OF MARTINSVILLE
COUNTIES...

AT 720 PM EDT...A STRONG THUNDERSTORM WAS OVER MARTINSVILLE CITY...
MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
MARTINSVILLE CITY...
AXTON...
LEATHERWOOD...
AND VILLA HEIGHTS.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 7998 3689 7974 3681 7965 3668 7968
      3657 7981
TIME...MOT...LOC 2320Z 224DEG 14KT 3669 7984

CF
Special weather statement, Mar 14, 7:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON MAR 14 2016

NCZ004-005-VAZ032-150015-
ROCKINGHAM-STOKES-PATRICK-
722 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN STOKES...NORTHWESTERN ROCKINGHAM AND SOUTHEASTERN PATRICK
COUNTIES...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS OVER MEADOWS...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
WALNUT COVE...
STONEVILLE...
AND DANBURY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8022 3633 8033 3661 8012 3657 8005
      3654 8005 3654 8000 3644 7981 3626 8006
TIME...MOT...LOC 2322Z 222DEG 22KT 3633 8019

CF
Local storm report, Mar 14, 7:27 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             1 ENE MARTINSVILLE CITY 36.69N 79.85W
03/14/2016  E0.50 INCH       CITY OF MARTINSVIL VA   TRAINED SPOTTER

&&

JMORROW
Local storm report, Mar 14, 7:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             5 SE KING               36.23N 80.29W
03/14/2016  E0.50 INCH       FORSYTH            NC   TRAINED SPOTTER

&&

JMORROW
Local storm report, Mar 14, 7:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             5 SE DANBURY            36.35N 80.16W
03/14/2016  E0.50 INCH       STOKES             NC   PUBLIC

&&

JMORROW
Special weather statement, Mar 14, 7:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT MON MAR 14 2016

VAZ033-150030-
FRANKLIN-
746 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN FRANKLIN COUNTY...

AT 746 PM EDT...A STRONG THUNDERSTORM WAS OVER SNOW CREEK...MOVING
NORTH AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
PENHOOK...
SNOW CREEK...
UNION HALL...
AND WESTERN SMITH MOUNTAIN LAKE.

LAT...LON 3683 7987 3712 7981 3705 7960 3704 7960
      3686 7964 3683 7967 3683 7970 3681 7974
TIME...MOT...LOC 2346Z 196DEG 23KT 3687 7976

CF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:00 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes60 min
Mar 13, 9:01 PM EDTSpecial Weather StatementRNKSurry59 min
Mar 13, 9:45 PM EDTSpecial Weather StatementRNKSurry60 min
Mar 14, 5:09 AM EDTDense Fog AdvisoryRNKAlleghany, Ashe, Watauga, Wilkes5 hr
Mar 14, 7:07 PM EDTSpecial Weather StatementRNKCaswell38 min
Mar 14, 7:22 PM EDTSpecial Weather StatementRNKStokes53 min
Mar 13, 9:12 PM EDTSpecial Weather StatementRNKHalifax48 min
Mar 13, 10:10 PM EDTAreal Flood AdvisoryRNKBedford, Franklin, Henry3 hr
Mar 13, 10:36 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Mar 13, 10:48 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania57 min
Mar 13, 11:45 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville45 min
Mar 14, 12:36 AM EDTSpecial Weather StatementRNKCharlotte39 min
Mar 14, 3:14 PM EDTSpecial Weather StatementRNKTazewell46 min
Mar 14, 3:49 PM EDTSpecial Weather StatementRNKTazewell26 min
Mar 14, 4:07 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell38 min
Mar 14, 4:19 PM EDTSpecial Weather StatementRNKSmyth41 min
Mar 14, 4:48 PM EDTSpecial Weather StatementRNKSmyth, Tazewell42 min
Mar 14, 5:02 PM EDTSpecial Weather StatementRNKGrayson43 min
Mar 14, 5:32 PM EDTSpecial Weather StatementRNKBland43 min
Mar 14, 5:49 PM EDTSpecial Weather StatementRNKGrayson41 min
Mar 14, 6:12 PM EDTSpecial Weather StatementRNKPulaski48 min
Mar 14, 6:28 PM EDTSpecial Weather StatementRNKCarroll47 min
Mar 14, 6:29 PM EDTSpecial Weather StatementRNKGrayson, Wythe46 min
Mar 14, 7:11 PM EDTSpecial Weather StatementRNKCarroll49 min
Mar 14, 7:12 PM EDTSpecial Weather StatementRNKPatrick63 min
Mar 14, 7:20 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Mar 14, 7:46 PM EDTSpecial Weather StatementRNKFranklin44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.